Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 10, 2007, 10:16 AM PDT. It took effect at Jul 10, 2007, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 10:16 AM PDT (17:16 UTC)
- In effect from
- Jul 10, 2007, 12:00 PM PDT
- Expired
- Jul 10, 2007, 8:40 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 101716 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1016 AM PDT TUE JUL 10 2007 NVZ457-110600- /O.NEW.KLKN.FW.W.0012.070710T1900Z-070711T0600Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 1016 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING OVER PORTIONS OF CENTRAL NEVADA... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. AS A LOW PRESSURE SYSTEM NEARS THE CENTRAL CALIFORNIA COAST AND HIGH PRESSURE MOVES UP FROM THE SOUTHEAST...MOIST UNSTABLE SOUTHERLY FLOW IS EXPECTED TO SPREAD INTO WESTERN AND CENTRAL NEVADA TODAY. MOST OF THE THUNDERSTORM ACTIVITY TODAY IS EXPECTED TO BE OVER THE SIERRA MOUNTAINS. HOWEVER...ENOUGH MOISTURE AND INSTABILITY TO CREATE WIDELY SCATTERED THUNDERSTORMS IS EXPECTED TO MOVE INTO FIRE WEATHER ZONE 457 THIS AFTERNOON THROUGH EVENING. STRONG OUTFLOW WINDS OF 40 TO 60 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS...OR THE COLLAPSING OF TOWERING CUMULUS CLOUDS. THESE STRONG WINDS MAY EXTEND WELL BEYOND THE ORIGINAL STORM CELL. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH MUCH OF THE WEEK OVER THIS AREA. HOWEVER...MOISTURE IN THE MID-LEVELS OF THE ATMOSPHERE IS EXPECTED TO INCREASE SIGNIFICANTLY FROM WEDNESDAY ON. THIS INCREASED MOISTURE SHOULD LEAD TO A TRANSITION TO WETTING RAINS ASSOCIATED WITH MANY OF THE THUNDERSTORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ROOD
2 follow-up statements
000 WWUS85 KLKN 102223 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 323 PM PDT TUE JUL 10 2007 NVZ452-110630- /O.NEW.KLKN.FW.W.0013.070711T1900Z-070712T0600Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 323 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 11 PM PDT WEDNESDAY FOR DRY LIGHTNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 11 PM PDT WEDNESDAY. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES MONSOON MOISTURE WILL INCREASE ON WEDNESDAY LEADING TO WIDELY SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING. MOST OF THIS MOISTURE WILL BE IN THE MID LEVELS OF THE ATMOSPHERE SO MOST THUNDERSTORMS WILL BE DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ457-110600- /O.CON.KLKN.FW.W.0012.000000T0000Z-070711T0600Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 323 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES MONSOON MOISTURE MOVING UP FROM THE SOUTH WILL BRING WIDELY SCATTERED THUNDERSTORMS TO THE AREA THROUGH THIS EVENING. MOST OF THIS MOISTURE WILL BE IN THE MID LEVELS OF THE ATMOSPHERE SO MOST THUNDERSTORMS WILL BE DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CEC
000 WWUS85 KLKN 110340 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 840 PM PDT TUE JUL 10 2007 NVZ457-110445- /O.CAN.KLKN.FW.W.0012.000000T0000Z-070711T0600Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 840 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING IS CANCELLED FOR ZONE 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING FOR ZONE 457. THUNDERSTORMS ACROSS ZONE 457 HAVE DIMINISHED THIS EVENING. THE RED FLAG WARNING HAS THEREFORE BEEN CANCELLED. $$ NVZ452-111300- /O.CON.KLKN.FW.W.0013.070711T1900Z-070712T0600Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 840 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 11 PM PDT WEDNESDAY FOR DRY LIGHTNING AND STRONG OUTFLOW WINDS OVER NORTHEAST NEVADA... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 11 PM PDT WEDNESDAY FOR DRY LIGHTNING AND STRONG OUTFLOW WINDS OVER NORTHEAST NEVADA. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES MONSOON MOISTURE WILL INCREASE ON WEDNESDAY LEADING TO WIDELY SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING. MOST OF THIS MOISTURE WILL BE IN THE MID LEVELS OF THE ATMOSPHERE SO MOST THUNDERSTORMS WILL BE DRY. DUE TO DRY LOW LEVELS THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...STRONG OUTFLOW WINDS AND VERY LOW FUEL MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:41 AM PDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jul 10, 3:41 AM PDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 341 AM PDT TUE JUL 10 2007 .SYNOPSIS...MONSOON MOISTURE WILL BEGIN TO INCREASE ACROSS FAR WESTERN NEVADA TODAY BEFORE SPREADING EASTWARD INTO NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. THIS INCREASE IN MOISTURE WILL BRING A BETTER CHANCE OF WETTING THUNDERSTORMS TO THE REGION FOR THE MIDDLE AND LATER PART OF THIS WEEK. && .SHORT TERM...WATER VAPOR IMAGERY SHOWS UPPER LOW SITUATED AT ABOUT 35N/125W EARLY THIS MORNING. PLUME OF MONSOON MOISTURE CURRENTLY OVER SOCAL/WESTERN AZ WILL CONTINUE TO GET ADVECTED NORTHWARD INTO NOCAL AND FAR WESTERN NV TODAY BETWEEN THE OFFSHORE UPPER LOW AND THE FOUR CORNERS RIDGE. THE BEST MOISTURE WILL REMAIN WEST OF OUR CWFA TODAY...SO HAVE KEPT T-STORM COVERAGE AT ISOLATED. ANY T-STORMS THAT DO DEVELOP WILL BE DRY AS PW VALUES REMAIN BELOW A 1/2 INCH WITH CLOUDS BASES AROUND 15000 FEET AGL. WITH ONLY ISOLATED COVERAGE EXPECTED THIS AFTERNOON...WILL NOT BE ISSUING ANY FIRE WEATHER HEADLINES ATTM. THE OFFSHORE UPPER LOW WILL LIFT NORTHWARD ON WEDNESDAY. AS IT DOES...THE FLOW ALOFT WILL TURN MORE SOUTH-SOUTHWESTERLY AND PUSH SOME OF THE DEEPER MOISTURE OVER FAR WESTERN NV INTO OUR CWFA... ESPECIALLY WESTERN AND SOUTHERN AREAS. PWS ARE PROGGED TO INCREASE TO BETWEEN 0.75-0.95 OF AN INCH ACROSS SOUTHERN HUMBOLDT COUNTY... LANDER AND EUREKA COUNTIES...AS WELL AS NORTHWESTERN NYE COUNTY. AS A RESULT...HAVE DECIDED TO HAVE SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THESE AREAS. APPEARS AS IF THE BEST CHANCE FOR WETTING RAIN WILL BE OVER NW NYE COUNTY AND SOUTHERN LANDER COUNTY WHERE LIS OF 0 T0 -1.5C AND CAPE OF 300-400 J/KG ARE PROGGED TO BE. PWS TAPER DOWN TO BETWEEN 0.65-0.75 OF AN INCH HEADING EAST AND NORTHEAST ACROSS NORTHERN AND CENTRAL NV ON WEDNESDAY...WHICH STILL FAVORS A POSSIBILITY OF T-STORMS TO BE WET...BUT ONLY EXPECTING ISOLATED COVERAGE. MCGEE .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. THE GFS AND EUROPEAN AGREE ON HIGH PRESSURE SITTING OVER UTAH AND EASTERN NEVADA AT 500MB THRU THE EXTENDED PERIOD...WITH A TROF SITTING OFF THE WEST COAST AND A SOUTHERLY FLOW OVER WESTERN NEVADA AND CALIFORNIA. BANDS OF 500MB MOISTURE MOVE SOUTH TO NORTH OVER THE FCST AREA THRU THE PERIOD. DEW POINTS WILL BE MAINLY AROUND 40F THRU THE PERIOD...WITH CONTINUED ABOVE AVERAGE AFTERNOON TEMPS. PWS WILL BE MAINLY BETWEEN 0.5 AND 0.75 INCHES...SO THE INGREDIENTS ARE THERE FOR ISOLATED DRY AFTERNOON AND EARLY EVENING THUNDERSTORMS...MAINLY IN THE HIGHER TERRAIN OF CENTRAL AND NORTHEAST NEVADA. REA && .AVIATION...SKIES WILL BE MOSTLY SUNNY TODAY ACROSS NORTHERN AND CENTRAL NEVADA...EXCEPT PARTLY CLOUDY WITH ISOLATED DRY THUNDERSTORMS FROM TONOPAH TO AUSTIN THIS AFTERNOON AND EARLY EVENING. SURFACE WINDS COULD GUST TO 40-45 KNOTS NEAR ANY COLLAPSING STORMS. THE COVERAGE OF MID CLOUDS WILL INCREASE ACROSS CENTRAL NEVADA TONIGHT...WITH HIGH CLOUDS INCREASING NORTH. CONDITIONS WILL BE VFR THROUGH TONIGHT. REA && .FIRE WEATHER...PLUME OF MONSOON MOISTURE CURRENTLY OVER SOCAL/WESTERN AZ WILL CONTINUE TO GET ADVECTED NORTHWARD INTO NOCAL AND FAR WESTERN NV TODAY BETWEEN AN OFFSHORE UPPER LOW AND A FOUR CORNERS RIDGE. THE BEST MOISTURE WILL REMAIN WEST OF OUR CWFA TODAY...SO HAVE KEPT T-STORM COVERAGE AT ISOLATED. ANY T-STORMS THAT DO DEVELOP WILL BE DRY AS PW VALUES REMAIN BELOW A 1/2 INCH WITH CLOUDS BASES AROUND 15000 FEET AGL. THE OFFSHORE UPPER LOW WILL LIFT NORTHWARD ON WEDNESDAY. AS IT DOES...THE FLOW ALOFT WILL TURN MORE SOUTH-SOUTHWESTERLY AND PUSH SOME OF THE DEEPER MOISTURE OVER FAR WESTERN NV INTO OUR CWFA...ESPECIALLY WESTERN AND SOUTHERN AREAS. AS A RESULT...HAVE DECIDED TO HAVE SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR FW ZONES 451...454 AND 457. IT APPEARS AS IF THE BEST CHANCE FOR WETTING RAIN WILL BE OVER NW NYE COUNTY AND SOUTHERN LANDER COUNTY. MOISTURE DECREASES HEADING EAST AND NORTHEAST ACROSS NORTHERN AND CENTRAL NV ON WEDNESDAY. ANY STORM COULD STILL BE WET... BUT ONLY EXPECTING ISOLATED COVERAGE. MCGEE && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:23 PM PDT | Red Flag Warning | LKN | 29 hr |
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.